Indiana, 2003

Damaging Wind in Indiana, July 22, 2003

July 22, 2003 · NWS ILN · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$3,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jul 22, 2:23 PM EST, 4 hours 37 minutes earlier.

Area forecast discussion, Jul 22, 2:23 PM EST, 4 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
323 PM EDT TUE JUL 22 2003

THERE IS SOME SCT TS ACTIVITY ACROSS THE AREA THIS AFTERNOON
ASSOCIATED WITH A S/W MOVING SLOWLY ACROSS THE FCST AREA...SOME
PRODUCING SMALL HAIL.  WBZ(S) ARE FAVORABLE FOR HAIL AROUND 9 KFT
ALTHOUGH INSTABILITY IS MODEST.

THE S/W IS PROGGED TO MOVE EAST OF THE AREA BY 06Z.  ALSO...AS ONE
WOULD EXPECT...INSTABILITY WILL REALLY FALL OFF AFTER THE DAYTIME
HEATING.  THIS CONSIDERED...WILL MAINTAIN CHANCE POPS TONIGHT BUT
WILL HIGHLIGHT BETTER EVENING CHANCE IN WORDING.

WILL KEEP LOW CHANCE POPS WEDNESDAY...AS UPPER TROF PERSISTS ACROSS
THE AREA WITH LINGERING INSTABILITY.  AGAIN...COVERAGE/ACTIVITY
SHOULD DECREASE DIURNALLY.

THE UPPER TROF FINALLY MOVES EAST OF THE FCST AREA BY LATE
THURSDAY...BRINGING DRY WEATHER TO AT LEAST THE WEST.  PER
COLLABORATION...WILL LEAVE THE EAST DRY AT THIS POINT.  HOWEVER...AN
ISOLATED AFTERNOON SHOWER SCENARIO IS CONCEIVABLE IN THE EAST WITH
SOME BRIEF PVA TO AUGMENT BETTER LOW AND MID LEVEL MOISTURE
LINGERING THERE...AS INDICATED BY ETA SNDG PROFILES.

ALTHOUGH THERE ARE SOME MODEL DIFFERENCES ON EXTENDED...CONSENSUS IS
THAT LOW PRESSURE APPROACHES THE AREA AND PROVIDES THE NEXT
SIGNIFICANT CHANCE OF PCPN LATE SATURDAY.  FROM THERE...WILL CARRY
LOW CHANCE POPS THROUGH TUESDAY DUE TO VARIANCE OF NEXT LOW/BNDRY
POSITIONS AT THIS POINT.

.ILN...NONE.
Hazardous weather outlook, Jul 22, 6:10 AM EST, 12 hours 50 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-221315-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
710 AM EDT TUE JUL 22 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN
KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO.

.DAY ONE...TODAY

AN UPPER LEVEL LOW PRESSURE SYSTEM WILL AFFECT THE LOWER GREAT LAKES
AND OHIO VALLEY.  THIS WILL BRING A CHANCE FOR SHOWERS AND
THUNDERSTORMS TODAY INTO TONIGHT.  AN ISOLATED THUNDERSTORM MAY
BECOME SEVERE WITH LARGE HAIL THE PRIMARY SEVERE WEATHER THREAT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE UPPER LEVEL LOW PRESSURE SYSTEM WILL REMAIN ACROSS THE REGION ON
WEDNESDAY.  THIS WILL CONTINUE THE CHANCE FOR SHOWERS AND
THUNDERSTORMS.  SOME THUNDERSTORMS MAY REACH SEVERE LIMITS DURING
THE AFTERNOON AND EARLY EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

In the hours before

Local storm report, Jul 22, 1:24 PM EST, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
0224 PM EDT TUE JUL 22 2003

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0800 AM    TROY                      OH   WIND DAMAGE
07/21/03   MIAMI                          LARGE LIMBS DOWN

0802 AM    3 SE SIDNEY               OH   WIND DAMAGE
07/21/03   SHELBY                         1 TREE DOWN

0805 AM    BROOKVILLE                OH   WIND DAMAGE
07/21/03   MONTGOMERY                     LARGE LIMBS DOWN

BC
Local storm report, Jul 22, 2:56 PM EST, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
356 PM EDT TUE JUL 22 2003

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0245 PM    GROVEPORT                 OH   WIND DAMAGE
07/22/03   FRANKLIN                       SEVERAL TREES AND LIMBS
                                          DOWN. REPORTED BY LAW
                                          ENFORCEMENT.

0255 PM    PICKERINGTON              OH   WIND DAMAGE
07/22/03   FAIRFIELD                      NUMEROUS TREES AND
                                          POWERLINES DOWNED. REPORTED
                                          BY LAW ENFORCEMENT.

MDR

The radar

The Cincinnati radar (KILN), 118 km away, was scanning. The volume nearest the first event began at 00:04 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Switzerland

When
July 22, 7:00 PM EST to 7:04 PM EST
Where
Switzerland County, East Enterprise
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
LAW ENFORCEMENT
Coordinates
38.867, -84.983

Several four to six inch diameter tree limbs were knocked down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2003Every state in 2003This day in weather historyWarnings in Indiana, July 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5329779.